Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 26, 2014, 01:38:45 PM

Login with username, password and session length


Members
  • Total Members: 24297
  • Latest: jose1
Stats
  • Total Posts: 650463
  • Total Topics: 49662
  • Online Today: 180
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 172
Total: 176

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: conflicts with the doctor.  (Read 2666 times)

0 Members and 1 Guest are viewing this topic.

Offline peterhelms

  • Member
  • Posts: 59
conflicts with the doctor.
« on: April 16, 2010, 05:32:59 PM »
My boyfriend has been on meds since december 09,,he is taking combibir and efavirenz,
On his first test 3 month after starting treatment , his viral lod is undetectable and hisct4 are 686....he is donig great.
hOWEVER, his doctor doesnt want to change his  meds when i asked her if we could chage it to efavirenz and truvada....She got upset because i said we wanted to avoid combibir since it can cause fat loss.
I even told her that since the hospital we go to doesnt carry truvada, that i would buy it myself but she said no.
Iguess she thinks that as long as the trreatment works, we shouldnt  concentrate on fat loss , and even told me that it only happens to 1 every 10 patients that take combibir..
Is that true?
How soon after starting combibir poeple get fat loos and how many get it.....could it be true what she is saying?
I dont think sheis being mean but she said she doesnt tchange meds because of cosmetic concerns, and if he gets lipo  the dosctor will send him to a plastic surgeon.....
« Last Edit: April 16, 2010, 05:41:50 PM by peterhelms »

Offline Miss Philicia

  • Member
  • Posts: 24,522
  • celebrity poster, faker & poser
Re: conflicts with the doctor.
« Reply #1 on: April 16, 2010, 06:13:31 PM »
Peter, I don't know what the exact stats are on how many patients experience lipo issues with combivir, but overall it's less than say with an NRTI like Zerit.  Still, as far as I know the vast majority of doctors have patients on Truvada as it's seen as even less possible (though still not guaranteed... nothing is particularly in this class) than Combivir.  But still there are plenty that have been on Combivir for years with no lipo issues.  When you're sitting around the doctor's waiting room and see people with lipo, I'd bet money that they were on Zerit in the mid/late 90's.

Still, it's your boyfriend's body and Truvada is just as effective (unless there's some mutation your doctor is seeing on your bf's resistance tests) as Combivir, so I find it odd that she is resistant to the request, which is completely reasonable.
"Iíve slept with enough men to know that Iím not gay"

Offline peterhelms

  • Member
  • Posts: 59
Re: conflicts with the doctor.
« Reply #2 on: April 16, 2010, 06:19:43 PM »
Thank you miss philicia

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: conflicts with the doctor.
« Reply #3 on: April 28, 2010, 08:19:31 PM »
I would personally not put up with a doctor that responded the way she did. Saying that if he gets lipo he can just go to a plastic surgeon? This is not a proper response and for her to dismiss your concerns that way is, to me, unacceptable.

Combivir, because of the AZT, is more toxic than other meds. Of course there is no guarantee that a person will or will not get lipo using AZT but the chances are higher that they will and why risk it if there are other options?

I'm not sure if changing doctors is something you are able to do easily or if it's something that you would want to do but it's something that I would do if a doctor dismissed my concerns the way this doctor did. She also does not seem to be very informed about HIV meds.

LINK:

http://www.hopkins-hivguide.org//q_a/patient/antiretroviral_therapy/antiretroviral_agents/nucleoside_and_nucleotide_reverse_transcriptase_inhibit/combivir_vs._epzicom.html?contentInstanceId=506157&siteId=7151

I no longer have any patients on AZT or Combivir (with the exception of pregnant women during their pregnancies). Everyone else has been switched to Truvada (or to Epizom if they have kidney issues).

LINK:

http://www.hopkins-hivguide.org//q_a/patient/antiretroviral_therapy/antiretroviral_agents/nucleoside_and_nucleotide_reverse_transcriptase_inhibit/switching_from_combivir.html?contentInstanceId=500649&siteId=7151

AZT, which also causes lipoatrophy. In fact, there's some evidence suggesting that AZT-induced lipoatrophy is slower to reverse than Zerit-induced lipoatrophy. It's time for a 21st-century regimen!

LINK:

http://www.hopkins-hivguide.org//q_a/patient/antiretroviral_therapy/antiretroviral_agents/nucleoside_and_nucleotide_reverse_transcriptase_inhibit/is_trizivir_really_that_bad_.html?contentInstanceId=474177&siteId=7151

Combivir & Lipoatrophy

LINK:

http://www.hopkins-hivguide.org//q_a/patient/antiretroviral_therapy/antiretroviral_agents/nucleoside_and_nucleotide_reverse_transcriptase_inhibit/combivir_and_lipoatrophy.html?contentInstanceId=427046&siteId=7151


LIPO AND COMBIVIR
Sep 2, 2008
HELLO, I WANT TO KNOW THAT I HEARD THAT COMBIVIR CAUSES LIPO. IS THIS TRUE? IF SO WHAT DO U SUGGEST THAT I SWITCH TO. MY DR IS SO COMFORTABLE WITH THE REGIMEN THAT HE HAS GIVEN ME. I'M CURRENTLY TAKING COMBIVIR AND SUSTIVA. MY VL IS UNDETECTABLE AND CD4 IS 249. WELL IT WAS IN JUNE OF 2008. I'M DUE TO GO FOR MORE LABS IN 2 WEEKS TO SEE HOW I'M DOING. I WOULD REALLY LIKE YOUR INPUT. THANK

Response from Dr. Pierone

Combivir contains AZT (zidovudine, Retrovir) and this medication has been linked to lipoatrophy. Studies have shown that switching Combivir to Truvada will lessen the risk of lipoatrophy.

I hope this information helps and best of luck!


LINK:

http://www.thebody.com/Forums/AIDS/FacialWasting/Archive/causes/Q195610.html

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.